Read by QxMD icon Read

heparin induced trombocytopenia

Jan Masopust, Jiří Charvát, Dana Mokrá, Ondřej Hloch, Jan Háša
Our report describes the case of patient with hypersensitive reaction regularly arising early after initiation of haemodialysis. This characteristic reaction with pletoric face coloration, bronchospasm, increase of blood pressure, anxiety and decrease of blood oxygen saturation at the consequence and central cyanosis was regularly present without dependence on type of dialysis membrane, drug premedication or prophylactic flushing haemodialysis system by isotonic natrium chloride solution. Low platelet value and trouble-free haemodialysis realized without heparin showed real cause of patients problem...
March 2015: Vnitr̆ní Lékar̆ství
Pasquale Esposito, Carmelo Libetta, Ilaria Borettaz, Marisa Barone, Michele Canevari, Claudia Martinelli, Francesca Montagna, Salvatore Romeo, Elisa Margiotta, Marta Calatroni, Edoardo La Porta, Antonio Dal Canton
Heparin has remained the most commonly used anticoagulant in hemodialysis patients (HD). Its use is usually safe but, in some cases, important adverse effects can occur. Heparin-induced thrombocytopenia (HIT) is an immuno-mediated condition due to the formation of PF4/heparin/IgG complex leading to the activation of platelets and coagulative cascade. The consequent prothrombotic hypercoagulable state may cause venous or arterial thrombosis, skin gangrene and acute platelet activation syndrome. Clinical and laboratory findings may be suggestive for HIT, but formal diagnosis requires the demonstration of the presence of circulating antibodies...
May 2014: Giornale Italiano di Nefrologia: Organo Ufficiale Della Società Italiana di Nefrologia
M Benítez, I González Gómez, I González Carmelo, A Palma, S Cruz, E Rodríguez, A Amián, F Fernández M, M J Merino, F Fernández G, C Suárez, J M Onaindía, J González
Heparin-induced thrombocytopenia (HIT) is an important side effect of heparin therapy associated with significant morbidity and mortality if unrecognized. The platelet count typically falls below 150,000/ll 5-14 days after heparin is started. Thrombosis is the major clinical complication. We present the case gives a patient that develops a deep vein thrombosis ilio-femoral left, with trombocytopenia, one week after beginning treatment with haemodialysis in which Ac anti heparin is detected by test PaGIA (Particle Gel Inmuno Assay...
2007: Nefrología: Publicación Oficial de la Sociedad Española Nefrologia
Hugo Ten Cate
Disseminated intravascular coagulation (DIC) is a complication of a variety of severe underlying diseases and a contributing factor in multi-organ failure and death. DIC is diagnosed on the basis of clinical findings (organ failure, bleeding) and laboratory abnormalities. The laboratory data include (repeated) measurements of platelet count and global clotting tests, to which more specific and sensitive tests for activated coagulation are added. The focus of this paper is on thrombocytopenia (platelet count < 100 x 103/microl) as a marker in DIC...
September 2003: Pathophysiology of Haemostasis and Thrombosis
Fetch more papers »
Fetching more papers... Fetching...
Read by QxMD. Sign in or create an account to discover new knowledge that matter to you.
Remove bar
Read by QxMD icon Read

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"